Hi Everyone,

Our son is five, he's been on Deflazacort for a few months and we've noticed two things:  First, he sleeps much less than his brother (who does not have DMD) - sometimes an hour or more per night less - he's always up by 5:30...ouch.  Second, he wakes up 2-3 times each night, and when he does he is says he's thirsty. 

Gus is also on Enalapril for his heart and a varitety of supplements, but we're thinking Deflazacort is the main suspect.  Has anyone else had similar experiences?

Thanks!

Views: 428

Reply to This

Replies to This Discussion

Deflaz has definitely made Josh thirsty. He already struggled with bed wetting and now it's much worse because he drinks so much, He'll be 8 in a few months. Sleep isn't an issue, he's out cold for 10-11 hours.
sleep issues and thirst are for sure issues in steroids, drinking alot on steroids and other suppliments is important. has anyone suggested the natural sleep aid melatonin? its widely used in this group, both my boys use it at bedtime, and it seems to help!
We haven't seen the thirst issue, but yes - definitely our son sleeps less. Typically he will be put to bed at 7.00 pm - and can easily still be talking at 9.00 pm. We've also tried melatonin - and yes that has been a big improvement; he tends to go to sleep within about 20 minutes.
Wyatt wakes up frequently at night...he has never been a great sleeper though. The steroids has made it even worse. We tried melatonin..it made him sleepy, and easier to fall asleep but didn't keep him sleeping though, unfortunately. The thirst may be a good thing though. Our little guys should be drinking an ounce of fluid for each pound of weight. Wyatt is 33 pounds, he should have 33 oz. This is an issue at our house, he is not a great drinker. I
Yes! to both. Our son is 6 and has been on Deflazacort for 5 months and we have seen that he gets thirsty more and sleeping less. Well, sort of less. He will get tired in the late afternoon/early evening and take a quick nap and then want to stay up all night lol. I keep a water bottle filled and in the fridge for him so he is drinking a lot of water.
yes my son franky is five and he is on deflaz an since he started drinking it he sleeps alot less and if he does fall asleep he'll wake up about four to five times a night either reall thirsty or has he says very jittery i honestly think is deflaz so we spoke to hes neurologist and she cut down the dosage of deflaz its only been a week since she cut it down and still have not seen any changes.
How do you give the melatonin? Is it a pill?
It'a available from Walgreens in a variety of pill strengths. We use one quarter of a 3mg pill i.e. approx 0.75mg, which we crush into a powder and mix with his evening milk drink.
I haven't noticed the thirst so much, but sleep is a main problem in our house, not so much staying 'asleep', but without the melatonin Trey has SUCH a difficult time falling to sleep (can take him 2ish hours even prior to steroids with a bedtime of 8:30), and again without the melatonin, he doesn't so much wake up, but he will talk and toss and turn ALOT, and naps, since he was like 2 are totally out of the question...but once he gets to sleep he usually will stay there...he has summer school and getting the little munch out of bed is a major CHORE! =) We give our guy the Naturol Melatonin in liquid form (8mL he weights 44.2 lbs) every night and it tastes super and we definitely can notice a difference btwn when he takes it and when he doesn't and it works immediately (won't take weeks for you to see an improvement you'll notice it that night)...Good luck and it helps wish we would have started our little man on it way sooner rather then battle the sleeping problem for years before succombing to it!
Our son was a lot more thirsty after he started Deflazacort but it was a temporary side effect that went away with time.
My son use to always be thirsty at night. I even had his glucose levels checked a few times and all fine. He sleeps sound and long. He use to have to urinate all the time. (bottle in car for long trips) He just turned 8 and both decreased in the last year. He still wets the bed. Ughhh.

Darcy
My kid is nine he has taken deflazacort for about a year he has acne and he has gastritis. I really dont know if it is safe to keep giving deflazacort? thank you

Reply to Discussion

RSS

Need help using this community site? Visit Ning's Help Page.

Members

Events

© 2019   Created by PPMD.   Powered by

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service